Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 62, NWS New Orleans, LA

July 15, 2002East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 15, 2002, 2:10 PM CDT for East Feliciana Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2002, 2:10 PM CDT (19:10 UTC)
Expired
Jul 15, 2002, 2:30 PM CDT
In force
20 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County East Feliciana Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2201 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS54 KLIX 151910
SVRNEW
LAC037-151930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT MON JUL 15 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON

* UNTIL 230 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JACKSON...MOVING NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:25 AM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jul 15, 3:25 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
325 AM CDT MON JUL 15 2002

UPPER LEVEL ANALYSIS INDICATE STACKED LOW PRESSURE TROUGH OVER THE
OZARKS AND RED RIVER VALLEY WITH TWO STRONG RIDGES FLANKING THIS
CUT-OFF LOW/TROUGH. DEEP LAYERED SOUTHWESTERLY FLOW INTO OUR
FORECAST AREA WILL TYPICALLY MEAN EARLY ONSET OF CONVECTION...MAINLY
THIS MORNING IN MANY LOCATIONS. IN ADDITION...AN OUTFLOW BOUNDARY
FROM EARLIER CONVECTION IN CENTRAL MISSISSIPPI IS ANTICIPATED TO
SETTLE INTO OUR NORTHERN PART OF THE FORECAST AREA AND SERVE AS A
FOCUS FOR BETTER ORGANIZED CONVECTION. AS A RESULT...WILL INDICATE
DAYTIME HIGHS IN THE LATE MORNING OR AROUND NOON WITH CANOPY/RAIN
COOLED AIR FOR THE AFTERNOON IN SOUTHWEST MISSISSIPPI AND THE UPPER
FLORIDA PARISHES FOR TODAY. AREAS SOUTH OF THE LAKES MAY ACTUALLY BE
THE WARMER LOCATIONS IF CONVECTION CAN HOLD OFF UNTIL AROUND 1 PM IN
THE NEW ORLEANS AREA.

USING THE AVN FOR THE MOST PART. MODEL FORECAST SOUNDINGS FOR THE
AREA SHOW A RETURN TO NEAR 2 INCH P.W. VALUES FOR 18Z AND A DRIER
LAYER ALOFT CONDUCIVE OF WET MICROBURST POTENTIAL. USING THE RICKS
INDEX/PRECIPITATION CALCULATOR FOR 346 K LIFT FROM 900 MB YIELDS THE
FOLLOWING: POP 38%...DP 118MB...PCPN 3.01...POTL 5.77 FOR
T<75F...FMAP 1.25...RICKS INDEX 108...PROB SVR 0%...GUST 34-44 KT
..HAIL 0.25 (PEA)...TOR NIL. SHOULD 346K BE LIFTED FROM 850 MB THEN
P0P 88%...PROB SVR 4%. AGAIN THE GREATER THREAT WILL BE NEAR MORE
ORGANIZED CONVECTION GENERATING DOWNBURSTS. THE CONSERVATIVE 38%
FITS FOR AREAS NEAR THE COAST AND SOUTHSHORE BUT 60 PERCENT AS A
COMPROMISE FARTHER NORTH AS 346K MAY NOT QUITE REACH UPWARDS OF 850
MB. INTEND TO USE THE OUTPUT AS BASIS OF HAZARDOUS WEATHER OUTLOOK.
LATELY THE MODEL SOUNDINGS HAVE BEEN CONSERVATIVE WHEN COMPARED TO
ACTUAL ENSUING SOUNDING. MAY SEND AN AFD UPDATE ON RICKS INDEX
PARAMETERS AFTER VIEWING THE 12Z SOUNDING.

BEYOND TODAY AND TONIGHT...STACKED RIDGE TO BUILD AND BECOME
CENTERED OVER THE LOWER PORTIONS OF THE CWA. THIS WILL SPELL DRY AND
VERY HOT FOR THE MIDDLE OF THE WEEK. WILL HAVE TO CLOSELY MONITOR
THE ASPECTS OF HEAT ADVISORY IN THE UPCOMING DAYS ONCE THE MARITIME
AFFECTS ARE SHUT OFF.

MCB 86/73/93/73 6121       BTR 88/73/93/74 6121
MSY 90/76/93/76 4121       GPT 90/76/93/76 4121

.NEW...NONE
LA...NONE.
MS...NONE.
24

In the hours before

Special weather statement, Jul 15, 11:00 AM CDT, 3 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUL 15 2002

.SYNOPSIS...A VERY WARM AND HUMID AIRMASS ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI WILL ONCE AGAIN CONTRIBUTE TO THE DEVELOPMENT
OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND EVENING.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING OVERNIGHT.
IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THE STORMS MAY BE
CAPABLE OF PRODUCING WINDS GUSTS WINDS OF 40 AND 50 MPH AND HEAVY
DOWNPOURS OF RAIN WITH RAINFALL RATES AROUND 1 INCH PER HOUR
POSSIBLE.

.ACTIONS...NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:53 PM CDTSevere Thunderstorm WarningLIXWest Feliciana22 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.